Alert archive / Tennessee / Wind Advisories in 2024
Wind Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Jan 7, 2024, 1:21 PM CST for 38 counties in Tennessee. It took effect at Jan 8, 2024, 6:00 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2024, 1:21 PM CST (19:21 UTC)
- In effect from
- Jan 8, 2024, 6:00 PM CST
- Expired
- Jan 10, 2024, 6:00 AM CST
- In force
- 36 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998 WWUS74 KOHX 071921 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 121 PM CST Sun Jan 7 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-090000- /O.NEW.KOHX.WI.Y.0001.240109T0000Z-240110T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 121 PM CST Sun Jan 7 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts 35 to 45 mph expected Monday night, becoming southwest on Tuesday. * WHERE...All of Middle Tennessee. * WHEN...From 6 PM Monday to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Shamburger
5 follow-up statements
782 WWUS74 KOHX 080725 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 125 AM CST Mon Jan 8 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-090000- /O.EXT.KOHX.WI.Y.0001.240109T0000Z-240110T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 125 AM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...Southeast winds 15 to 25 mph with gusts 35 to 45 mph expected Monday night, becoming southwest on Tuesday. * WHERE...All of Middle Tennessee. * WHEN...From 6 PM this evening to midnight CST Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
520 WWUS74 KOHX 081424 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 824 AM CST Mon Jan 8 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-082100- /O.CON.KOHX.WI.Y.0001.240109T0000Z-240110T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 824 AM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...Sustained wind speeds of 25 to 30 mph with gusts of 35 to 45 mph will be likely starting late Monday. Wind gusts as high as 50 mph will be possible in areas of higher elevation. Highest winds will be experienced during the overnight hours tonight. * WHERE...All of Middle Tennessee. * WHEN...From 6 PM this evening to midnight CST Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles could be impacted by strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Baggett
313 WWUS74 KOHX 081948 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 148 PM CST Mon Jan 8 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-090900- /O.CON.KOHX.WI.Y.0001.240109T0000Z-240110T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 148 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...Sustained wind speeds of 25 to 30 mph with gusts of 35 to 45 mph will be likely starting late Monday. Wind gusts as high as 50 mph will be possible in areas of higher elevation. Highest winds will be experienced during the overnight hours tonight. * WHERE...All of Middle Tennessee. * WHEN...From 6 PM this evening to midnight CST Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Baggett
088 WWUS74 KOHX 090854 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 254 AM CST Tue Jan 9 2024 TNZ011-032>034-065-066-078>080-092100- /O.EXT.KOHX.WI.Y.0001.000000T0000Z-240110T1200Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 254 AM CST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Sustained wind speeds 30 to 40 mph with gusts 50 to 55 mph. * WHERE...Cumberland Plateau Region. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ005>010-023>031-056>064-075-077-093>095-092100- /O.CON.KOHX.WI.Y.0001.000000T0000Z-240110T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb- Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 254 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Sustained wind speeds of 25 to 35 mph with gusts up to 45 mph. Wind gusts as high as 50 mph will be possible in areas of higher elevation for locations west of Cumberland Plateau Region. * WHERE...Locations West of Cumberland Plateau Region. * WHEN...Until Midnight CST Tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JB Wright
401 WWUS74 KOHX 092050 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 250 PM CST Tue Jan 9 2024 TNZ005>010-023>031-056>064-075-077-093>095-100600- /O.CON.KOHX.WI.Y.0001.000000T0000Z-240110T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb- Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 250 PM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Sustained wind speeds of 20 to 30 mph with gusts to 45 mph. * WHERE...Locations West of Cumberland Plateau Region. * WHEN...Until Midnight CST Tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ011-032>034-065-066-078>080-100600- /O.CON.KOHX.WI.Y.0001.000000T0000Z-240110T1200Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 250 PM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Sustained wind speeds 20 to 30 mph with gusts to 50 mph. * WHERE...Cumberland Plateau Region. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:33 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 7, 11:33 AM CST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1133 AM CST Sun Jan 7 2024 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 255 AM CST Sun Jan 7 2024 A shortwave trough moving across the region will give us a rather dreary morning with low clouds, a few lingering light showers, and patches of drizzle. Temps will be cold enough for a few flurries along the Highland Rim and Plateau. West winds occasionally reaching over 15 mph will add a little extra bite. Conditions will slowly improve through the day with clouds gradually breaking up through the afternoon. Highs will be mostly in the low to mid 40s, but staying in the 30s for the Plateau. Surface high pressure and partial clearing should set us up for some patchy fog tonight. Guidance is not showing much, but the pattern looks favorable, and the fog / freezing fog may become widespread on the Plateau depending on how much skies clear out. Monday will be dry for most of the day with warmer temperatures, partly sunny skies, and increasing south winds. Surface high pressure will shift to the east coast and we will begin to feel the effects of an approaching storm system from the west. && .LONG TERM... (Monday Night through next Sunday) Issued at 255 AM CST Sun Jan 7 2024 We continue to expect very wet and windy conditions Monday night through Tuesday night as a powerful storm system moves from the central states to the eastern states. The center of the surface low pressure will deepen and produce an expansive tight pressure gradient as it moves from the OK/TX Panhandle to the Great Lakes Region. Strong warm advection ahead of the low pressure center will cause widespread rain showers to surge across Middle Tennessee Monday evening and continue through the night with some moderate to heavy downpours at times. Winds will become gusty, especially in the early evening ahead of the showers. Gusts of 30 to 40 mph are likely. Winds will settle back a bit with less vertical mixing when the rain becomes widespread. There will be some lessening and breaks in the rain for Tuesday as we get into the dry slot. Gusty winds will continue with a tight gradient from the deepening low pressure. Gusts of 30 to 40 mph will be likely, and there may be some periods of 45 mph gusts. Colder air and moisture will wrap around the low pressure by Tuesday night and we will see rain showers mixing with snow showers. For most areas, ground temperatures will be too warm for any snow accumulation, especially given latent heat from the rain. But the Plateau may get some minor accumulations, perhaps around one half inch Tuesday night. The latest precipitation forecast totals with this system are mostly in the 1.50-2.00 range. There will be a break in the active wx for late Wednesday through Thursday, but another powerful storm system will bring more soaking rain and wind Friday into Saturday, followed by wrap around snow showers. This late week system will usher in a shot of very cold air, setting us up for the coldest days of the winter season so far. We are looking at the potential for a few days with highs capped in the 30s and widespread lows in the teens and perhaps some single digits early next week. && .AVIATION... (18Z TAFS) Issued at 1125 AM CST Sun Jan 7 2024 An MVFR cloud deck is slowly lifting and thinning out this morning. A return to VFR cigs should happen at BNA, MQY, and CKV later this afternoon then happen this evening for CSV and SRB. Winds are westerly and gusty, especially at CSV and SRB with gusts near 30kts. Winds will calm after sunset. Fog, some locally dense, is expected at all terminals overnight. After sunrise Monday, winds will turn out of the SSE with gusts picking back up. && .PRELIMINARY POINT TEMPS/POPS... Nashville 46 30 53 44 / 20 0 10 100 Clarksville 44 28 50 42 / 10 0 10 100 Crossville 39 25 47 37 / 30 0 10 100 Columbia 46 28 52 41 / 10 0 10 100 Cookeville 40 28 49 41 / 30 0 10 100 Jamestown 38 26 48 37 / 40 0 0 100 Lawrenceburg 46 28 51 42 / 10 0 10 100 Murfreesboro 46 27 53 41 / 10 0 10 100 Waverly 45 29 50 40 / 10 0 20 100 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Baggett
Nearby
Wind Advisories in Tennessee, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.